Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 63, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 28, 2025, 1:05 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Dec 28, 2025, 9:36 AM MST. It was in force for 10 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2025, 1:05 AM MST (08:05 UTC)
- In effect from
- Dec 28, 2025, 9:36 AM MST
- Expired
- Dec 28, 2025, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 10:26 AM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Dec 28, 10:26 AM MST | NON-TSTM WND GST 64 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Dec 28, 11:26 AM MST | NON-TSTM WND GST 62 | Vedauwoo, WY | Mesonet station KVDW Vedauwoo (WYDOT). |
| Dec 28, 11:36 AM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Dec 28, 12:32 PM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Dec 28, 12:32 PM MST | NON-TSTM WND GST 58 | Vedauwoo, WY | Mesonet station KVDW Vedauwoo (WYDOT). |
| Dec 28, 12:32 PM MST | NON-TSTM WND GST 59 | 1 Nnw Whitaker, WY | Mesonet station KWTR 0.6 NW Whitaker (WYDOT). |
| Dec 28, 12:32 PM MST | NON-TSTM WND GST 63 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Dec 28, 1:42 PM MST | NON-TSTM WND GST 70 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Dec 28, 2:16 PM MST | NON-TSTM WND GST 65 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Dec 28, 3:01 PM MST | NON-TSTM WND GST 61 | 1 Nw Cheyenne, WY | ASOS station KCYS Cheyenne Airport - Cys. |
| Dec 28, 3:16 PM MST | NON-TSTM WND GST 59 | 5 E Buford, WY | Mesonet station WY29 4.8 E Buford (WYDOT). |
| Dec 28, 3:20 PM MST | NON-TSTM WND GST 66 | 7 Sse Buford, WY | Site ID 027BHE. |
| Dec 28, 3:52 PM MST | NON-TSTM WND GST 60 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039 WWUS75 KCYS 280805 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 105 AM MST Sun Dec 28 2025 WYZ116-282130- /O.UPG.KCYS.HW.A.0052.251228T1800Z-251229T0300Z/ /O.NEW.KCYS.HW.W.0063.251228T1800Z-251229T0300Z/ South Laramie Range- Including the cities of Pumpkin Vine, Vedauwoo, and Buford 105 AM MST Sun Dec 28 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From 11 AM this morning to 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing and drifting snow are possible late this morning and this afternoon. Visibilities may be reduced to 1 mile at times with snow covered roadways in spots due to drifting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ110-282130- /O.EXA.KCYS.HW.A.0052.251228T1800Z-251229T0300Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 105 AM MST Sun Dec 28 2025 ...HIGH WIND WATCH IN EFFECT FROM 11 AM MST THIS MORNING THROUGH THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 11 AM MST this morning through this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing and drifting snow are possible late this morning and this afternoon. Visibilities may be reduced to 1 mile at times with snow covered roadways in spots due to drifting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ117-282130- /O.CON.KCYS.HW.A.0052.251228T1800Z-251229T0300Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 105 AM MST Sun Dec 28 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM MST THIS MORNING THROUGH THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From 11 AM MST this morning through this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Trudel
4 follow-up statements
944 WWUS75 KCYS 281636 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 936 AM MST Sun Dec 28 2025 WYZ110-290300- /O.UPG.KCYS.HW.A.0052.251228T1800Z-251229T0300Z/ /O.EXB.KCYS.HW.W.0063.251228T1636Z-251229T0300Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 936 AM MST Sun Dec 28 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing and drifting snow are possible late this morning and this afternoon. Visibilities may be reduced below one-half mile at times with snow covered roadways in spots due to drifting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-290300- /O.CON.KCYS.HW.W.0063.251228T1800Z-251229T0300Z/ South Laramie Range- Including the cities of Buford, Vedauwoo, and Pumpkin Vine 936 AM MST Sun Dec 28 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing and drifting snow are possible late this morning and this afternoon. Visibilities may be reduced to 1 mile at times with snow covered roadways in spots due to drifting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ117-290300- /O.CON.KCYS.HW.A.0052.251228T1800Z-251229T0300Z/ South Laramie Range Foothills- Including the cities of Federal, Horse Creek, and Whitaker 936 AM MST Sun Dec 28 2025 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Fuller
490 WWUS75 KCYS 281659 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 959 AM MST Sun Dec 28 2025 WYZ110-290300- /O.CON.KCYS.HW.W.0063.000000T0000Z-251229T0300Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 959 AM MST Sun Dec 28 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph. Blowing and drifting snow are also expected to reduce visibility. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing snow are expected late this morning and this afternoon between mile markers 266 and 289 along Interstate 80. Visibility reductions below one-half mile have been observed. Snow covered roadways are also expected in this area due to drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-290300- /O.CON.KCYS.HW.W.0063.251228T1800Z-251229T0300Z/ South Laramie Range- Including the cities of Buford, Vedauwoo, and Pumpkin Vine 959 AM MST Sun Dec 28 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing and drifting snow are possible late this morning and this afternoon. Visibilities may be reduced to 1 mile at times with snow covered roadways in spots due to drifting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ117-290300- /O.CON.KCYS.HW.A.0052.251228T1800Z-251229T0300Z/ South Laramie Range Foothills- Including the cities of Federal, Horse Creek, and Whitaker 959 AM MST Sun Dec 28 2025 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Fuller
673 WWUS75 KCYS 281932 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1232 PM MST Sun Dec 28 2025 WYZ117-290300- /O.UPG.KCYS.HW.A.0052.000000T0000Z-251229T0300Z/ /O.EXA.KCYS.HW.W.0063.000000T0000Z-251229T0300Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 1232 PM MST Sun Dec 28 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-290300- /O.CON.KCYS.HW.W.0063.000000T0000Z-251229T0300Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1232 PM MST Sun Dec 28 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph. Blowing and drifting snow are also expected to reduce visibility. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing snow are expected late this morning and this afternoon between mile markers 266 and 289 along Interstate 80. Visibility reductions below one-half mile have been observed. Snow covered roadways are also expected in this area due to drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-290300- /O.CON.KCYS.HW.W.0063.000000T0000Z-251229T0300Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1232 PM MST Sun Dec 28 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing and drifting snow are possible late this morning and this afternoon. Visibilities may be reduced to 1 mile at times with snow covered roadways in spots due to drifting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Fuller
372 WWUS75 KCYS 290239 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 739 PM MST Sun Dec 28 2025 WYZ110-116-117-290345- /O.EXP.KCYS.HW.W.0063.000000T0000Z-251229T0300Z/ North Snowy Range Foothills-South Laramie Range-South Laramie Range Foothills- Including the cities of Horse Creek, Whitaker, Vedauwoo, Buford, Elk Mountain, Arlington, Pumpkin Vine, and Federal 739 PM MST Sun Dec 28 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Winds have diminished below warning thresholds. Therefore, the High Wind Warning will be allowed to expire. $$ MN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 27, 10:22 PM MST, 2 hours 43 minutes earlier. Its key messages:
- Snow showers will return to the mountains and adjacent valleys Saturday, spreading into portions of the High Plains Saturday night.
- A strong cold front Saturday night will bring more winter-like temperatures back to the area for Sunday. Well below average temperatures are expected with low temperatures in the single digits possible.
- Gradual warming trend Monday through Wednesday with periods of very windy conditions across the wind prone areas of southeast Wyoming.
Area forecast discussion, Dec 27, 10:22 PM MST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1022 PM MST Sat Dec 27 2025
.KEY MESSAGES...
- Snow showers will return to the mountains and adjacent valleys
Saturday, spreading into portions of the High Plains Saturday
night.
- A strong cold front Saturday night will bring more winter-like
temperatures back to the area for Sunday. Well below average
temperatures are expected with low temperatures in the single
digits possible.
- Gradual warming trend Monday through Wednesday with periods of
very windy conditions across the wind prone areas of southeast
Wyoming.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 312 PM MST Sat Dec 27 2025
Snow continues out west with webcams along Interstate 80 between
Vedauwoo and Rawlins showing falling and accumulating snow. Hi-Res
guidance shows these snow showers continuing through the afternoon
hours, becoming more widespread across the CWA by the time the
evening rolls around. High valleys and foothills out west can expect
to see an additional 1 to 3 inches of snow by tomorrow morning. The
mountains are expected to pick up an additional 4 to 8 inches by the
morning, with winter headlines still looking on track. Snow totals
have trended down for the High Plains and areas east of the Laramie
Range overnight. This is likely due to the timing of the arctic
front expected to drop in from the north overnight. Hi-Res guidance
shows most of the precipitation falling during the evening hours for
the High Plains. However, for most of this window, temperatures will
likely be warm enough for rain. The switchover to snow looks to be
after 8 PM once the arctic front is through most of the CWA. Hi-Res
as well as GFS and ECMWF ensemble members roughly show a dusting of
snow for most areas east of the Laramie Range. The exceptions to
this would be Douglas, Chadron and other areas on the north side of
the Pine Ridge. Northerly flow behind the arctic front could enhance
snowfall totals to over an inch in these locations. Keep in mind,
snow totals could be higher than a dusting if the front moves in
quicker. Hi-Res guidance shows most of the precipitation done by
midnight, however a few snow showers could linger into Sunday
morning.
A much colder day is expected on Sunday behind the front. Clouds
will clear out relatively quickly during the morning, leading to a
mostly sunny day. Despite the sunny skies, temperatures will still
be well below average as 700 mb temperatures drop down to -18C
during the day. Highs will only be in the teens and 20s, with wind
chills in the single digits. Blustery northwest winds are expected
behind the front, leading to the cold wind chills. High winds will
also be possible for the South Laramie Range and foothills as a
strong MSLP gradient develops just south of the Colorado border,
leading to 700 mb winds increasing up to 55 kts. Strong subsidence
could drive these winds down to the surface, with in-house guidance
suggesting a roughly 50 percent chance of high winds occurring.
Went ahead and issued a High Wind Watch for the South Laramie
Range and foothills Sunday afternoon. Opted for a Watch instead
of a Warning for now as high winds are not common out of the
northwest. If high winds do occur, it will be a brief window
during the afternoon and early evening hours. Winds will weaken
overnight, with clear skies leading to an exceptionally cold
night with lows in the single digits and potentially below zero
in the high valleys with snow cover.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 312 PM MST Sat Dec 27 2025
Not much to talk about as conditions across the CWA will be pleasant
under ridging that will slide in and dominate weather conditions for
most of the long term period. So, lets dive in a bit deeper, at the
start of this forecast period, a robust upper-level high at 500mb
sits off of the California Coast while a deep low is parked over the
Great Lakes region, this keeps dry northwest flow pouring into our
CWA. As we progress, the low over the Great Lakes slides east while
the high and associated ridge pushes across the Intermountain West
into our region by Wednesday afternoon. This continues dominates our
weather here locally on Thursday and most of Friday. Then, some
things begin to change with a shortwave diving south late Friday
afternoon. In-house guidance has a few differences in solutions,
primarily with placement and timing of this shortwave, but this is
something to watch heading into next weekend due to the possible
pattern change. At the surface, not much to write home about with
high pressure dominating, keeping weather conditions across the CWA
benign for a large chunk of this long term period. As mentioned
previously, with the shortwave aloft diving south late Friday, this
may increase chances of precipitation for next weekend. So, in the
meantime, expect these abnormal conditions to continue, especially
with high temperatures, as they soar back into the 40s and 50s, some
locations may top out in the low 60s, with the warmest temperatures
east of I-25, along with minimal to no precipitation chances. Winds,
which have been hammering our known wind prone areas over the
previous several weeks, we will get a reprieve from any major events
through next weekend.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1022 PM MST Sat Dec 27 2025
The snow showers may be dissipating faster than expected. The
radar looks busy but nothing seems to be reaching the ground.
However, there may be occasional spurts of precip reaching the
ground around KRWL, KLAR, and KCDR. The showers in Custer county
SD are heading south so a Prob30 group was used for KCDR with
approximate timing if the showers make it to KCDR without
disappearing at the border. Wind gusts have trended to be
intermittent in this overnight period. However, the strongest
wind gusts look to be between 20 and 23z.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until midnight MST tonight for WYZ110-
111-113-114.
Winter Storm Warning until 5 AM MST Sunday for WYZ112.
High Wind Watch from Sunday morning through Sunday evening for
WYZ116-117.
NE...None.
&&
SHORT TERM...SF
LONG TERM...RZ
AVIATION...MMHazardous weather outlook, Dec 27, 3:17 PM MST, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 317 PM MST Sat Dec 27 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-282230- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 317 PM MST Sat Dec 27 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Snow showers will return to the mountains and adjacent valleys Saturday, spreading into portions of the High Plains Saturday night. - A strong cold front Saturday night will bring more winter-like temperatures back to the area for Sunday. Well below average temperatures are expected with low temperatures in the single digits possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY - Gradual warming trend Monday through Wednesday with periods of very windy conditions across the wind prone areas of southeast Wyoming. .Spotter information statement... Spotters are encouraged to report snowfall totals to the NWS.
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.